It is currently Fri Aug 18, 2017 12:32 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
PostPosted: Fri Jul 29, 2011 2:29 pm 
Offline
Power Poster
Power Poster
User avatar

Joined: Mon Jun 27, 2011 2:38 pm
Posts: 42
About 2 weeks ago, my sub doctor prescribed me Zoloft after about a month off subs. I was struggling with some major anxiety (still am) and some depression. I did not take it. Went back and forth and decided to wait until I met with my baby dr to discuss potential risks vs. benefits.

Any way, I was honestly going to give it a little longer to see if I really, really, needed one as my goal was to be med-free. Throughout the last two weeks my symptoms have gotten much worse. I have really, really, really been down.... no motivation or excitement about some big life events coming up, crying at the drop of a hat, and mean to everyone. More so even during the acute withdrawal...there is definitely something to it. Not sure if it is stress or what, but I am NOT functioning properly, pregnant or not and it has gone on long enough to be concerned. THEN, the kicker, I had 3 panic attacks this week. I haven't had those in over 10 years. It scared me to death....throat closing, felt like I could pass out, couldn't breath, disoriented, etc. So, I had my appointment with my OB today and she very quickly said that I need to get on something, as panic attacks/this much stress is NOT good for baby. To start with Wellbutrin though and not an SSRI, such as Zoloft. Well, I did a little research and Wellbutrin seems to make a lot of people MORE anxious, but help with the depression. It is a Category B, however.

Anyway, I know this post is about anti-depressants more so than subs, but I feel that a lot of people on here have extensive knowledge of meds, paws, etc and really looking for some support/advice. I am over the fact that I will have to medicate during pregnancy..this seems safer to me than my mental state right now. BUT, what I am really worried about is the start up phase..looks like everything I find has some people experiencing some pretty halacious side effects when they start Wellbutrin. Any experience here??? And did anyone else have to take an antidepressant while pregnant?

_________________
"It's never too late to live happily ever after...."


Top
 Profile  
 
 Post subject:
PostPosted: Fri Jul 29, 2011 8:04 pm 
Offline
One Month or More
One Month or More
User avatar

Joined: Sun Jul 17, 2011 9:42 am
Posts: 33
I'm sorry you feel so shitty :(. Everyone is different, of course, but my experience with Wellbutrin was not a pleasant one. This was for depression about 6 years ago. I was only on it for a week and had to stop. It had me on an emotional rollercoaster! I went from bitchy to crying to angry all day. I hated it. That's not to say it won't work just fine for you, though. I hope you find the right med so you feel better quickly :)


Top
 Profile  
 
 Post subject:
PostPosted: Fri Jul 29, 2011 10:02 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Apr 27, 2009 12:47 am
Posts: 1496
I love Wellbutrin and I've taken it off and on for many years to treat my depression. It has relatively few side effects and is pretty safe and it doesn't have the awful "discontinuation syndrome" that many SSRI's can cause (withdrawals, basically).

Wellbutrin also makes sense because it works by increasing the available amount of dopamine, which is probably what you're lacking right now as opiates also work via dopamine.

That said, Wellbutrin CAN cause anxiety when you first start taking it. It's one of the more "uppy" antidepressants, unlike some others which can be very sedating.

I have learned to work around the anxiety effect by titrating my dose up VERY SLOWLY. Like WAY more slowly than what the doctor recommends. Normally they will start you out on like 150mgs for 2 weeks and then bump you up to 300mgs. That's way to fast and too much for me. This last time I started, my doctor didn't want to give me any anxiety meds so I started out taking 100mgs every other day for 2 weeks, then every day for 2 weeks, then 100mgs twice a day alternating with once a day until over 8 weeks I finally got up to 200mgs a day. 200mgs is lower than the standard dose, but I want some room to be able to increase my dose during the winter, which is when my depression usually gets worse.

So my doctor thought I was being a pain in the ass, but it worked. And I did get relief from most of my depression symptoms even while I was slowly ramping up my dose. Oh yeah, another good thing about Wellbutrin is that it works really fast...you don't have to wait 6 weeks to see if it's going to work or not.

On the plus side, once you get on Wellbutrin (and if it agrees with you) it does help to prevent anxiety.

I'm pretty sure that it also comes in 50mg doses so you can start really slowly and see how you react. I'm sorry you're feeling so crappy and I hope you feel better soon.

_________________
You can't stop the waves, but you can learn to surf.

-Jack Kornfield


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Mon Aug 01, 2011 10:34 am 
Offline
Power Poster
Power Poster
User avatar

Joined: Mon Jun 27, 2011 2:38 pm
Posts: 42
Thanks guys. I took my first dose of Wellbutrin on Saturday, and I cannot believe it but I almost had immediate effects. It was like the "impending doom" feeling just evaporated. I had energy, felt good, etc...even cleaned out my closet! It was crazy, as I didn't plan on it working for some time and, if anything, it might make me feel worse. Yesterday (Sunday), I didn't notice it as much, but that might have been because I was already feeling a little better.

Any way, it was really strange because a lot of the lingering withdrawal symptoms from jumping off 2mgs, just vanished. I think that you are right, Diary of Quitter, in that the dopamine helps. It was the first time I have felt somewhat normal since I quit subs June 18th. I think that getting off the antidepressant, subs, etc. was just too quick for me at once. It took me hitting another bottom before admitting that I can't do this without some help. I would have preferred to be med free during the pregnancy, but I was really destroying some relationships around me with my depression. I feel sooo much better now. I am very grateful this worked for me (so far!). Thank you.

_________________
"It's never too late to live happily ever after...."


Top
 Profile  
 
 Post subject:
PostPosted: Mon Aug 01, 2011 10:24 pm 
Offline
One Month or More
One Month or More
User avatar

Joined: Sun Jul 17, 2011 9:42 am
Posts: 33
That's great! I'm so glad it seems to be working for you :)


Top
 Profile  
 
 Post subject:
PostPosted: Thu Aug 04, 2011 11:53 am 
Offline
Power Poster
Power Poster

Joined: Thu Apr 29, 2010 6:18 pm
Posts: 75
I'm glad the medication is working for you! You know that is my number 1 feel of coming off sub. As a person who has endured depression/anxiety for YEARS (well until my oxy days when it was seemingly "cured" yeah right lol.) this is something I'm trying to prepare for. I jumped a couple years ago from high doses of oxy and although I made it through severe wds, it was the depression and anxiety that ultimately I succumbed to. I just couldn't take feeling like that every day. It was hell. Relapse happened and then onto sub.

Now as you know I'm tapering sub. Down to 1 mg, maybe even less (trying to break up an 8 mg subutex into 8 equal little pieces is very hard and accuracy is negligable! But anyways, I'm planning my jump soon and although I've been praying hard that the depression/anxiety leave me alone I know I should at least be prepared for it. I am glad to hear there are meds that are safe to take when pregnant. Makes me feel a little better knowing if I should lose my mind, there will be something to help me. Of course I want to be med free too but knowing my history with it, I may need it. Better that then opiates though. How have you been otherwise? You've got a couple months in now right? The general consensus seems to be 90 days to feel signifigantly "better" after coming off opiates. Now being pregnant I think we have to expect the hormonal swings that brings. I know even before I ever tried an opiate and was pg with my two kids I was a hormonal mess lol. comes with the territory I think. But keep looking at the upside. Your free!!!! You will have no worries of NAS or any of the bullshit that comes with being on sub and pregnant. It breaks my heart when I hear of how women are treated while on sub and pregnant. It's not fair at all but all too often the reality is we're treated like crap. If I ever I have second thoughts post detox, all I'll need to do is read what so many women/babies who stayed on went through over it. It's awful but it's reality and enough to keep me from ever touching anything more then a Tylenol once I get off this stuff.

Please keep me posted! And I'll do the same :)


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: naturelover88 and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group